MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. MICROCLAVE CLEAR CONNECTOR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. MICROCLAVE CLEAR CONNECTOR
Model Number 011-C3300
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Engineering evaluations were performed.Each of the two returned microclave connectors were disassembled and analyzed.The results and potential root causes were recorded as follows: microclave connector with the plug protrusion - silicone plug was damaged/cored on the top surface.Potential cause(s): plug protrusions of this nature have been known to occur when excessive back pressure are applied.Very high pressures can be generated with small syringes.Typical clinical usage recognizes the importance in isolating and clamping adjacent lines within the fluid circuit when high pressures are generated with small syringes.Microclave connector with the recessed plug - the plug initially remained adhered/stuck on the spike potentially suggesting insufficient lubricant on the silicone plug area of the seals.The plug and spike were able to be separated with some manipulation; cap showed evidence of internal fluid leakage between the cap and the plug.Potential cause(s): the engineers report suggests there may not have been adequate lubricant between the spike and the silicone plug which may have contributed to the recessed silicone issue.The report noted mfg.Trend records identify this type of mfg.Silicone lubrication errors to be isolated/extremely rare occurrence.Findings: the reported microclave component issues were confirmed.
 
Event or Problem Description
Int'l.(uk) complaint received reporting component issues with use of 011-c3300 microclave connectors and various picc and central line set-ups.The facility was trialing the microclave connectors (dec.2013 - jan.2014) and reported two component related issues where in one instance the silicone plug was recessed and one instance where the silicone plug was protruding.The microclave connectors were successfully pretested/primed and used without incident in multiple infusion treatments prior to the component reset issues that occurred.Related usage/set-up information reports the connectors were accessed/mated with 10ml luer lock syringes; anti-syphon syringe giving sets.The microclave connectors were removed and replaced with no adverse patient consequences and or outcomes.Device return: two (2) used 011-c3300, microclave connectors.No mating/access devices were returned.Visual inspection of the as-received devices recorded one microclave connectors silicone plug was protruded and one microclave silicone plug was recessed.The reported product issues were visually confirmed.

Brand Name
MICROCLAVE CLEAR CONNECTOR
Common Device Name
MICROCLAVE CLEAR CONNECTOR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa., 22790
MX  22790
Manufacturer (Section G)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa., 22790
MX   22790
Manufacturer Contact
reed covert
600 n. field dr
lake forest, IL 60045
MDR Report Key19554770
Report Number2025816-2014-00196
Device Sequence Number15155014
Product Code FPA
UDI-Device Identifier00840619001421
UDI-Public(01)00840619001421(17)180601(10)2696512
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K970855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/19/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2018
Device Model Number011-C3300
Device Catalogue Number011-C3300
Device Lot Number2696512, 2704553
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2014
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2014
Initial Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CAY 10ML LUER LOCK SYRINGE; WESCOTT SAE-FLO MD MULTI DRUG ANTI-SYPHON SET 150
Patient SexUnknown